Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 47, NWS St. Louis, MO

May 3, 2022Boone County, Missouri

NWS St. Louis, MO issued this river flood warning at May 3, 2022, 6:29 AM CDT for Boone County, Missouri. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2022, 6:29 AM CDT (11:29 UTC)
Expired
May 3, 2022, 9:54 AM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Boone County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hinkson Creek at Columbia (TGRM7). The gauge peaked at 16.07 ft at May 3, 2022, 6:00 AM CDT.

actionminormoderate5101505/0305/04
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

531 
WGUS43 KLSX 031129
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
629 AM CDT Tue May 3 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC019-042000-
/O.NEW.KLSX.FL.W.0047.220503T1129Z-220504T1951Z/
/TGRM7.1.ER.220503T0827Z.220503T1045Z.220503T1350Z.NO/
629 AM CDT Tue May 3 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Hinkson Creek at Columbia.

* WHEN...From this morning to early tomorrow afternoon.

* IMPACTS...At 16.0 feet, Right bank 50 feet downstream of the old 
  Providence Road bridge begins to flood.

* ADDITIONAL DETAILS...
  - At 6:00 AM CDT Tuesday the stage was 16.1 feet.
  - Forecast...The river is expected to crest near 16.1 feet and
    fall below flood stage this morning. It will continue falling
    to 5.4 feet tomorrow evening.
  - Flood stage is 15.0 feet.


&&

               Fld   Observed  Forecasts (6 am CDT)
Location       Stg   Stg 6 am  Wed   Thu   Fri   Sat   Sun

Hinkson Creek
  Columbia     15.0    16.1    5.4   MSG   MSG   MSG   MSG


&&

LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241


$$

Kimble
1 follow-up statement
272 
WGUS83 KLSX 031454
FLSLSX

Flood Statement
National Weather Service St Louis MO
954 AM CDT Tue May 3 2022

...The Flood Warning is cancelled for the following river in 
Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC019-031600-
/O.CAN.KLSX.FL.W.0047.000000T0000Z-220503T1454Z/
/TGRM7.1.ER.220503T0827Z.220503T1115Z.220503T1242Z.NO/
954 AM CDT Tue May 3 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Hinkson Creek at Columbia.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Tuesday the stage was 13.9 feet.
  - Forecast...The river is expected to fall to 5.4 feet tomorrow
    evening.


&&

               Fld   Observed  Forecasts (10 am CDT)
Location       Stg   Stg 10 am Wed   Thu   Fri   Sat   Sun

Hinkson Creek
  Columbia     15.0    13.9    5.4   MSG   MSG   MSG   MSG


&&

LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241


$$

Gosselin

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 3, 6:12 AM CDT, 17 minutes earlier.

Area forecast discussion, May 3, 6:12 AM CDT, 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
612 AM CDT Tue May 3 2022

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 329 AM CDT Tue May 3 2022

Now through Wednesday

The widespread showers and scattered thunderstorms from the evening
and overnight are continuing to shift eastward this morning, and are
expected to fully exit the eastern portion of the forecast area by
by the early afternoon. A surface high will slide across the
Canadian border behind this mornings system, and combined with
ridging aloft will provide a period of dry weather today and most of
Wednesday ahead of the next approaching system. Heavy cloud cover
behind this system and cold air advection along the northwesterly
flow will keep temperatures cool, 5 or so degrees cooler than
Monday.

A mid-level closed off low is currently sliding through the Mountain
West into the Four Corners region today, and will continue to
traverse east into the central Plains on Wednesday. By mid-day
Wednesday the departing mid-level ridge and advancing trough will
throw the region into southwesterly flow aloft. A shortwave is
expected to slide northeast along this flow into the region
Wednesday afternoon into the evening, bringing a chance for showers
and a few thunderstorms mainly to central and southeast Missouri.
This precipitation will form ahead of the approaching surface low
that will form and deepen during this period across the south-
central US in response to the deepening trough aloft. The
southwesterly flow along the back side of the ridge Wednesday will
kickstart warm air advection and combined with southeasterly winds
at the surface, Wednesday will be slightly warmer than Tuesday.

MRM

.LONG TERM...  (Wednesday Night through Monday)
Issued at 329 AM CDT Tue May 3 2022

Wednesday night through the end of the period

The cut off mid-level trough will slide east overnight Wednesday
into Thursday into the central Plains, while at the surface the low
will move into the mid-Mississippi Valley. The shortwave disturbance
that will move into the area Wednesday afternoon and evening will
continue across the region overnight, followed by another shortwave
that will keep a chance for showers and thunderstorms across the
area Thursday. As the low and attendant cold front approach the
region Thursday afternoon, showers and thunderstorms will continue
across the region. While some deterministic model runs are
indicating 1500-2000 J/kg of both SBCAPE and MUCAPE available across
the southern half of the CWA during the afternoon and early evening,
the SREF guidance is showing less than 500 J/kg of both. Uncertainty
remains in how much on going showers and thunderstorms will allow
for instability to build into the area during the day. 50-70 kts of
0-6 km shear will be able to organize thunderstorms that do develop
into strong to severe thunderstorms, particularly overnight along
the nose of the LLJ across southeastern Missouri. Damaging winds
will be the primary threat with any storms that become strong to
severe. Numerous rounds of showers and thunderstorms on an already
primed soil does raise the potential for flooding, particularly in
areas that see thunderstorms and locally heavy rainfall. Uncertainty
currently remains in how prolonged widespread precipitation will be
in advance of the low and attendant cold front, and as these
details come into focus, so too will the flooding threat.

Showers and an isolated thunderstorm will continue into the morning
Friday. As the mid-level trough begins to lift northeast out of the
region Friday morning the surface low will follow suit. Rising
heights aloft Friday night into Saturday and the departing surface
low will encourage precipitation to clear out of the region.

The exit of the system will usher in a dramatic pattern change. A
mid-level ridge will build into the Mississippi Valley over the
weekend, finally stalling over the Eastern Seaboard. A deep trough
will build into the western half of the CONUS over the weekend into
the first half of the week, keeping the mid-Mississippi Valley in
southwesterly flow. Guidance is indicating temperatures will warm
under the influence of the stout southwesterly flow. The ECMWF
and NAEFS guidance are indicating 850 temperatures pushing into
the 90th climatological percentile. Uncertainty remains however,
and the NBM surface temperatures are still showing a 10 degree
spread.

MRM

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 603 AM CDT Tue May 3 2022

IFR stratus has engulfed the mid-Missouri and west-central
Illinois terminals and is steadily moving eastward on the back
side of a surface low pressure. The stratus is expected to move
into the St. Louis metro terminals, including KSTL during the
morning, though there is some uncertainty in the exact timing. The
stratus will hang around through the overnight period, though
could begin to break at KUIN, KCOU, and KJEF during the evening.

Winds will shift from the southwest to the northwest over the day
as the surface low moves across the terminal area. Initially calm
or light winds will become gusty during the morning and afternoon.
Gusts will cease after nightfall.

MRM

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     66  49  68  56 /  10   0  10  40
Quincy          56  45  63  53 /  20   0   5  50
Columbia        57  48  65  55 /  10   0  40  70
Jefferson City  58  48  66  55 /  10   0  40  70
Salem           70  49  68  55 /  30   5   0  20
Farmington      67  48  68  54 /  20   5  20  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 3, 4:05 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
405 AM CDT Tue May 3 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
405 AM CDT Tue May 3 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Wednesday night through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MRM

In the hours before

Local storm report, May 3, 5:56 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 AM CDT TUE MAY 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             MINNITH                 37.80N 90.05W
04/30/2022  E2.00 INCH       STE. GENEVIEVE     MO   PUBLIC

            PICTURES OF LARGE HAIL RECEIVED FROM
            MINNITH. SIZE ESTIMATED FROM PICTURES. TIME
            ESTIMATED FROM RADAR.

&&

CK
Local storm report, May 3, 6:01 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 AM CDT TUE MAY 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             MILLSTADT               38.46N 90.09W
04/30/2022  E0.70 INCH       ST. CLAIR          IL   PUBLIC

            DIME SIZED HAIL REPORTED.

&&

CK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:16 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis31 min

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.